MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP135RH
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Local Reaction (2035); No Code Available (3191)
Date of Event 08/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: bilateral breast irritation, bilateral device migration.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient who underwent a breast reconstruction revision procedure with artoura breast tissue expander 500cc devices suffered from irritation in both breasts.The patient expressed the possibility of a metal or silicone allergy.In addition, the patient reported that the devices were constantly shifting in her breasts and that she felt pain from the metal port sticking out in places like under her armpit.As a result, the patient underwent bilateral explantation and replacement with mentor memorygel breast implant 755cc gel breast prostheses on (b)(6) 2020.The patient¿s explantation surgery was delayed because of covid-19 restrictions.Because of this, the patient¿s right tissue expander was implanted in the patient for longer than 6 months, which is contraindicated in the ifu.This medwatch report is for the patient¿s left breast prosthesis.
 
Additional Manufacturer Narrative
According to the information received, the patient's tissue expander was shifting inside her breast.The patient also experienced irritation inside her breast and pain.During a visual evaluation of the device a tear was observed on the anterior aspect, measuring 2.5 cm.Implant displacement/migration may occur from improper implant sizing and/or placement, i.E., when the implant is too large or the pocket too small or when there has been inadequate preoperative assessment of stresses causing movement of the prosthesis.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Complaint information are consistently analyzed and monitored by quality assurance to determine when further action is necessary.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 26-aug-2020, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10088676
Report Number1645337-2020-06479
Device Sequence Number19603356
Product Code LCJ
UDI-Device Identifier00081317024323
UDI-Public00081317024323
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2023
Device Model NumberSMXP135RH
Device Catalogue NumberSMXP135RH
Device Lot Number7693208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2020
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer08/26/2020
09/18/2020
Initial Report FDA Received Date05/26/2020
Supplement Report FDA Received Date09/14/2020
09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR